Oklahoma, 2014

Drought in Oklahoma, October 1 to 31, 2014

October 1 to 31, 2014 · NWS TSA · 5 events in 5 counties and zones

Most of eastern Oklahoma received above normal rainfall during October 2014, with the exception of areas of Pawnee, Creek, Osage, and western Tulsa Counties where between 50 and 75 percent of normal rainfall occurred. Severe drought (D2) conditions continued across portions of those counties during the month with some improvement to the drought noted in Washington County by mid month.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Most of eastern Oklahoma received above normal rainfall during October 2014, with the exception of areas of Pawnee, Creek, Osage, and western Tulsa Counties where between 50 and 75 percent of normal rainfall occurred. Severe drought (D2) conditions continued across portions of those counties during the month with some improvement to the drought noted in Washington County by mid month. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 30, 7:57 PM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Sep 30, 7:57 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
857 PM CDT TUE SEP 30 2014

...UPDATE...

.DISCUSSION...

FORECAST IS LARGELY ON TRACK. ISOLATED TO SCATTERED STORMS
CONTINUE TO LOOK POSSIBLE TOWARD SUNRISE NORTHWEST OF INTERSTATE
44 AS MODEST LOW LEVEL JET DEVELOPS OVER NORTH CENTRAL AND
NORTHEAST OKLAHOMA. SEVERE WEATHER IS NOT LIKELY...BUT WITH SOME
INSTABILITY PRESENT...CHANCE IS NOT ZERO. LOW TEMPERATURES MAINLY
IN THE MID TO UPPER 60S APPEAR REASONABLE.

&&

.PREV DISCUSSION... /ISSUED 635 PM CDT TUE SEP 30 2014/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ONGOING VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE FOREAST
PERIOD. LOW CHANCE OF MORNING MVFR CEILINGS AND/OR PATCHY FOG
OTHERWISE THE DEVELOPING CU FIELD WILL RISE INTO VFR RANGE. ANY
OVERNIGHT STORM CHANCES APPEAR TOO LOW TO MENTION ACROSS FAR NE
OK.

PREV DISCUSSION... /ISSUED 306 PM CDT TUE SEP 30 2014/

DISCUSSION...
UPPER SYSTEM THAT HAS ENTERED THE HIGH PLAINS CONTINUES TO LIFT
OFF TO THE NORTHEAST THIS AFTERNOON. SOME LINGERING ENERGY WITH
THIS DISTURBANCE SUPPORTS ONGOING LOW POPS ACROSS THE NW ZONES
TONIGHT. NEXT DISTURBANCE TO DIG SOUTHEAST WITHIN THE BROAD TROUGH
TO BECOME THE MAIN UPPER LEVEL FEATURE THROUGH THURSDAY AS IT WILL
PUSH A COLD FRONT INTO THE THE AREA THURSDAY AFTERNOON. UNTIL
THEN...WARM TEMPERATURES WILL CONTINUE ALONG WITH INCREASING RAIN
CHANCES. HIGHEST RAIN CHANCES STILL ON TRACK FOR THURSDAY THURSDAY
EVENING AHEAD OF THE COLD FRONT AND UPPER DISTURBANCE. INGREDIENTS
FOR SEVERE STORMS THURSDAY AFTERNOON ARE COMING TOGETHER AS A VERY
UNSTABLE AIRMASS WILL BE IN PLACE AHEAD OF THE FRONT. TIMING OF THE
BOUNDARY ALIGNS WELL WITH PEAK HEATING...ESPECIALLY LOCATIONS ACROSS
FAR ERN OK AND NW AR. ADDITIONALLY...EXITING UPPER SPEED MAX
PLACES FAR ERN OK AND NW IN A FAVORABLE SHEAR ZONE LATE THURSDAY
AFTERNOON/EVENING...AND THIS MAY PLACE THOSE LOCATIONS UNDER A
HIGHER SEVERE STORM RISK. FRONT SWEEPS EAST OF THE AREA
OVERNIGHT...WITH COOLER AND DRIER FILTERING IN FOR THE WEEKEND.
TEMPERATURES TO REBOUND BY EARLY NEXT WEEK...WITH AFTERNOON MAXES
AT OR ABOVE CLIMATOLOGICAL AVERAGES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...22
Hazardous weather outlook, Sep 30, 4:00 PM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT TUE SEP 30 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT TUE SEP 30 2014

...SEVERE THUNDERSTORM POTENTIAL INCREASES THURSDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST OF INTERSTATE 44.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND EARLY
WEDNESDAY MORNING ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN
KANSAS IN RESPONSE TO AN INCREASING LOW LEVEL JET. THESE
THUNDERSTORMS MAY MOVE INTO PORTIONS OF NORTHEAST OKLAHOMA TO THE
NORTH AND WEST OF INTERSTATE 44...MAINLY AFTER MIDNIGHT.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...THERE IS A
LIMITED RISK OF AN ISOLATED STRONG TO SEVERE STORM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS MAY BE ONGOING WEDNESDAY MORNING ACROSS NORTHEAST
OKLAHOMA...PRIMARILY ALONG AND NORTH OF THE INTERSTATE 44
CORRIDOR. A LIMITED POTENTIAL FOR STRONG TO POSSIBLY SEVERE STORMS
WILL CONTINUE BEFORE THE STORMS BEGIN TO DIMINISH BY MID MORNING.

SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP AHEAD OF AN
APPROACHING COLD FRONT WEDNESDAY NIGHT AND EARLY THURSDAY...WITH
SOME SEVERE RISK DUE TO INCREASING INSTABILITY AND SHEAR.

A GREATER THREAT OF SEVERE THUNDERSTORMS WILL EXIST THURSDAY
AFTERNOON AND EVENING...ESPECIALLY ACROSS PARTS OF SOUTHEAST AND
EAST CENTRAL OKLAHOMA...AND INTO NORTHWEST AND WEST CENTRAL
ARKANSAS...AS THE COLD FRONT PASSES THROUGH THE REGION.
INSTABILITY AND BOTH LOW LEVEL AND DEEP LAYER SHEAR WILL BE
SUFFICIENT FOR LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN
ISOLATED TORNADO. THE THUNDERSTORM AND SEVERE WEATHER THREATS
SHOULD DIMINISH SUBSTANTIALLY BY LATE THURSDAY EVENING AS DRIER
AIR MOVES IN BEHIND THE FRONT. DRY CONDITIONS WILL PERSIST
THEREAFTER INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Creek

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Osage

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Pawnee

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Tulsa

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Washington

When
October 1, 12:00 AM CST to October 13, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, October 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544026, 544027, 544028, 544029, 544030.